Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2000, 5:32 PM MDT for Dawes County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 5:32 PM MDT (23:32 UTC)
- Expired
- Jul 10, 2000, 6:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 149 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:45 PM MDT | Thunderstorm Wind 50 E | Chadron, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 102333 SVRCYS NEC045-110015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF CHADRON * UNTIL 615 PM MDT * AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF CHADRON...OR VERY NEAR WHITNEY...MOVING EAST AT 15 MPH. ANOTHER VERY STRONG STORM WAS 23 MILES SOUTHWEST OF CHADRON...ALSO MOVING EAST AT 15 MPH. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. DUE TO THE SLOW MOVEMENT OF THIS STORM...HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT UNTIL 530 PM MDT FOR NORTHWESTERN DAWES COUNTY. LAT...LON 4300 10335 4247 10328 4256 10280 4299 10292 RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT MON JUL 10 2000 SOME TSTMS WITH HVY RAIN GOING UP WITH IN ERN CWA EARLY THIS AFTN...ESPECIALLY IN SNY AREA. SAT LOOP SHOWS A GAP BTWN THIS ACTIVITY AND NMRS SHWRS/TSTMS OVER WRN WY ASSOCD WITH SHRTWV TROF MOVG INTO THAT AREA. EXPECT MOVEMENT OF THIS FEATURE TO TURN MORE ENE WITH TIME TNGT...TO MNLY AFFECT SWRN AND NRN PTNS OF CYS CWA. SCT POPS LOOK GOOD FOR ENTIRE CWA...WITH ONLY A FEW SHWRS LINGERING AFTER MIDNIGHT ERN PTNS. 20Z SPC OTLK HAS LEFT ONLY SE CRNR OF CWA IN SLGT RISK...AND HVY RAIN APPRS TO BE THE MAIN EVENT WITH TSTMS. MDLS DRY OUT THE MSTR SOMEWHAT ON TUE BHND THE WRN WY SHRTWV...AND WILL CONT IDEA OF 20 PERCENT POPS FOR AFTN TSTMS. MDLS AGREE IN RETROGRADING UPR HI CNTR WWD ACRS PLAINS AND BLDG UPR RDG NWD THRU RCKYS IN LATER PDS. SOME MSTR IS PRGD TO PULL NNE INTO ERN CWA...AND A WK SHRTWV MAY STILL BE IN THE OFFING FOR WED AFTN. WILL GO ALG WITH 20 PERCENT POPS FOR NOW...BEST H7 THETA-E RDG AND NEG LI WILL CONT TO BE OVER PNHNDL. FAN/FWC TEMPS ARE CLOSE AND WILL MAKE ONLY MINOR CHGS. .EXTENDED DISCUSSION...STRONG UPR RIDGE REDEVELOPING OVR CO WL DOMINATE THE WX OVER THE REGION DURG THE EXTENDED PD...CAPPING THE ATMOSPHERE AND PROVIDING HOT AND DRY WX. SOME HINT AT A WEAKENING OF THE RIDGE EARLY NEXT WEEK WHICH MAY ALLOW FOR SOME MOISTURE RETURN. .CYS... WY...NONE. NE...NONE. JLH/RDAE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:03 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 27 min |
| Jul 10, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.